Jump to content

Question for Colin


Recommended Posts

Hello - new here of a few days. I had been given ativan 1 mg as needed for anxiety r/t health issue a couple of years ago. As best I can recall, as I didn't think I needed to worry about it, is that I took it sporadically until the beginning of this year. When hit with stressors and levoquin (now know that is a problem!), started using daily .5 -1 in Jan. Then last few weeks went up to 1 mg am and sometimes .5 in afternoon. I was being bounced around on antidepressants by a doc and was having increased anxiety. Now, I think that tolerance may have been involved too.  A few days ago I started to have more of w/d type symptoms. Some nausea and some mild calf pain and cloudy head. I do not know if it was interdose withdrawal or relative withdrawal or true withdrawal as I do not know if I was even taking the same each day. Three days ago, I decided to get off and began to evenly split the doses 3 times a day. I am taking .25 each time. I have had some interdose discomfort - waves of anxiety, cloudy head, headache, mild calf pain but have hung on and there are times I feel fine. I am obsessing on this whole thing and watch the clock to make sure my doses are on time. I was tempted to up-dose yesterday but did not and today has been better. I feel like "I am just getting through the day". Not accomplishing much but eating and drinking. I need to get into work (I am half-time) for a time tomorrow but, I do not feel like being with people at all besides my family. I am hoping to stabilize at this amount then do a SLOW water titration off.

 

My quesion is this: Should I be concerned that I got into relative withdrawal or just proceed as planned and it doesn't really matter? The idea of it causes me more anxiety for sure. I know I am having w/d now as my first decrease was by at least 25% but, I am hanging on.

 

Any thoughts?

 

Thanks so much!

 

 

Link to comment
Share on other sites

Hello IAmQuitting,

 

Colin rarely gets around to the open forum these days, would it be okay if others stepped in to offer input? 

 

Pam

Link to comment
Share on other sites

Please yes, anybody, please weigh in here.

 

I guess I need reassurance that I can do this even IF I had developed symptoms of withdrawal before decreasing.

 

Thanks so much!

Link to comment
Share on other sites

Many people develop symptoms before they begin their tapers, and while it's a very uncomfortable place to start, it pretty much cements the fact that it's time to get off the drug.  We just can't keep increasing our dose, our bodies and our Dr's won't support it.  I don't think you need to concern yourself with whether or not you're in tolerance or relative withdrawal, you're here and it's time to take control back from the drug.

 

It looks like you'll need to take this slow, your exposure to the Levoquin ups the ante on your situation, but you have the ability to heal just as we all do, so try not to let your fear get the best of you. 

Link to comment
Share on other sites

Thanks Pamster:

 

Helps to know others have made it even if they were experiencing w/d before taper. Took the antibiotic way back in Jan so I hope I am over THOSE effects.

 

You have been very helpful. I actually feel OK in the evening and can forget this nightmare. Of course, I am in bed and getting ready to sleep (first night after cut it was hard to get to sleep, last night, I slept normally:).

 

How long do you recommend I try to stabilize at the current amount and schedule if the w/d symptoms keep on going regardless. Is there a point where I should just move to the 1%/day titration?

 

Thanks to you and thanks for this forum!

Link to comment
Share on other sites

Many people feel better in the evenings, so you're among good company there.  I didn't taper, so can't provide practical experience, but I've read that people can actually feel themselves stabilize, they feel a lessening of their symptoms, and know it's time to reduce their dose again.  Just let your body be your guide, I think you'll get very in tune with it and it will let you know when it's time. 
Link to comment
Share on other sites

×
×
  • Create New...